We report a case of wide QRS tachycardia or ventricular tachycardia with a pulse after the administration of epinephrine under general anesthesia. After induction and achieving a sufficiently deep plane of general anesthesia, gauze soaked in a 1:100,000 epinephrine solution was applied to the patient's nasal mucosa and 1% lidocaine with 1:100,000 epinephrine was administered via intraoral infiltration. Several minutes after the start of surgery, the patient's blood pressure and heart rate suddenly increased and a wide QRS tachycardia was observed on the electrocardiogram, which then reverted to a normal sinus rhythm. According to the past reports, similar arrhythmias have occurred after administration of epinephrine in the head and neck. These findings suggest that anesthesia providers must be aware of the risks associated with epinephrine and local anesthetic use, particularly in the head and neck region.
Keywords: Arrhythmia; Epinephrine; Sevoflurane; Ventricular tachycardia with a pulse; Wide QRS tachycardia.
© 2022 by the American Dental Society of Anesthesiology.